Alert archive / Texas / Tornado Warnings in 1995

Tornado Warning 38, NWS Amarillo, TX

June 4, 1995Castro County, Texas

NWS Amarillo, TX issued this tornado warning at Jun 4, 1995, 2:52 PM CDT for Castro County, Texas. It was in force for 38 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 4, 1995, 2:52 PM CDT (19:52 UTC)
Expired
Jun 4, 1995, 3:30 PM CDT
In force
38 min
Issued by
NWS Amarillo, TX
Area
Whole counties

County Castro County, TX

What was reported inside it

TimeReportWhereRemark
Jun 4, 3:12 PM CDTTornado F0Sunnyside, TX

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in. Storm Data before 1996 records only tornadoes, thunderstorm wind and hail.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 7.9 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 1995-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1861 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 1995-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 423 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1861 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
585 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
423 m²/s²
0-3 km storm-relative helicity
389 m²/s²
Significant tornado parameter
0.0
Supercell composite
15.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KAMA 041951
TORAMA
TXC069-042030-
 
BULLETIN - EBS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
252 PM CDT SUN JUN 4 1995
 
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A
TORNADO WARNING EFFECTIVE UNTIL  330 PM CDT
FOR THE PEOPLE IN THE FOLLOWING LOCATION...
 
IN THE TEXAS PANHANDLE
 
   ...CASTRO COUNTY
 
DOPPLER RADAR INDICATES A SEVERE THUNDERSTORMS WITH STRONG ROTATION
NORTHWEST OF DIMMITT. THE STORM IS PRODUCING FUNNEL CLOUDS AND TORNADO
DEVELOPMENT IS LIKELY. RESIDENTS OF SUMMERFIELD AND DIMMITT SHOULD TAKE
SHELTER. THE STORM IS BUILDING SLOWLY TO THE NORTHEAST.
 
IF YOU ARE OUTDOORS...DO NOT WATCH FOR THE TORNADO.  SEEK SHELTER
IMMEDIATELY IN NEARBY REINFORCED BUILDINGS.  AS A LAST RESORT...
FIND A CULVERT...DITCH OR LOW SPOT AND COVER YOUR HEAD WITH YOUR
HANDS.

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this tornado warning went out at Jun 4, 10:00 AM CDT, 4 hours 52 minutes earlier.

Area forecast discussion, Jun 4, 10:00 AM CDT, 4 hours 52 minutes before
FPUS3 KAMA 041457
AFDAMA

TEXAS/OKLAHOMA PANHANDLES AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
1000 AM CDT SUN JUN 04 1995

SFC LOW PRESSURE OVER SE NM AT 14Z WL MOVE NE IN RESPONSE TO
DEPARTING 5H CLSD LOW OVER SW NEBRASKA. BLV AN EXTENSION OF THE DRY
LINE CURRENTLY WEST OF A CVS TO HMN LINE WILL MAKE SOME PROGRESS
TOWARD PNHDLS THIS AFTN WHICH WILL INCREASE INSTABILITY ACROSS
PNHDLS. ETA AND AVN PLACE 5H VORT MAX ACROSS E NM BY OOZ/05. CAPE
VALUE FROM AMA MODIFIED SOUNDING IS 4500 J/KG THIS AFTERNOON. WL
ISSUE FLOOD WATCH FOR SE ZONES WHERE SOME MAIN ROADS REMAIN CLOSED
FROM PREVIOUS RAINS.

SLATTERY

.AMA...FLASH FLOOD WATCH 14-15 19-20.
.OK...NONE.

In the hours before

Special weather statement, Jun 4, 12:45 PM CDT, 2 hours 7 minutes before
OKZ001>003-TXZ001>026-050545-

TEXAS/OKLAHOMA PANHANDLES THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
1245 PM CDT SUN JUN 4 1995

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT
ACROSS THE TEXAS AND OKLAHOMA PANHANDLES.

A VERY MOIST AND UNSTABLE ATMOSPHERE REMAINS IN PLACE ACROSS THE
PANHANDLES TODAY.  AN UPPER LEVEL LOW PRESSURE SYSTEM OVER
NORTHWESTERN KANSAS WILL SPIN DISTURBANCES ACROSS THE PANHANDLES
TODAY AND TONIGHT.

SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE ENTIRE TEXAS
AND OKLAHOMA PANHANDLES SHOULD REMAIN ALERT AND BE READY FOR
ACTIVATION LATER THIS EVENING AND TONIGHT.

COPLEY

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 7:17 PM CDTSevere Thunderstorm WarningAMACollingsworth58 min
Jun 3, 7:31 PM CDTTornado WarningAMABriscoe59 min
Jun 3, 7:32 PM CDTTornado WarningAMAChildress43 min
Jun 3, 7:54 PM CDTSevere Thunderstorm WarningAMAHutchinson66 min
Jun 3, 8:00 PM CDTSevere Thunderstorm WarningAMAHall60 min
Jun 3, 9:01 PM CDTSevere Thunderstorm WarningAMABriscoe59 min
Jun 3, 9:17 PM CDTTornado WarningAMABriscoe58 min
Jun 3, 9:37 PM CDTSevere Thunderstorm WarningAMAHall68 min
Jun 3, 10:00 PM CDTSevere Thunderstorm WarningAMAChildress60 min
Jun 3, 10:24 PM CDTTornado WarningAMASwisher40 min
Jun 3, 10:58 PM CDTSevere Thunderstorm WarningAMABriscoe62 min
Jun 3, 11:23 PM CDTTornado WarningAMABriscoe52 min
Jun 3, 11:58 PM CDTTornado WarningAMAHall28 min
Jun 4, 12:23 AM CDTSevere Thunderstorm WarningAMAHall37 min
Jun 4, 1:15 AM CDTFlash Flood WarningAMAChildress, Hall5 hr
Jun 4, 1:36 PM CDTSevere Thunderstorm WarningAMACastro54 min
Jun 4, 2:43 PM CDTSevere Thunderstorm WarningAMACastro, Deaf Smith62 min
Jun 4, 3:04 PM CDTTornado WarningAMADeaf Smith41 min
Jun 4, 3:44 PM CDTSevere Thunderstorm WarningAMACastro61 min
Jun 4, 4:14 PM CDTTornado WarningAMACastro46 min
Jun 4, 4:30 PM CDTSevere Thunderstorm WarningAMADonley60 min
Jun 4, 4:55 PM CDTSevere Thunderstorm WarningAMASwisher46 min

Nearby

Tornado Warnings in Texas, 1995Every tornado warning in 1995Tornadoes in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.